Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 6, NWS Miami, FL

May 5, 2019Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 5, 2019, 3:59 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2019, 3:59 PM EDT (19:59 UTC)
Expired
May 5, 2019, 4:32 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

613 
WUUS52 KMFL 051959
SVRMFL
FLC099-052045-
/O.NEW.KMFL.SV.W.0006.190505T1959Z-190505T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
359 PM EDT Sun May 5 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  North central Palm Beach County in southeastern Florida...

* Until 445 PM EDT.

* At 358 PM EDT, a severe thunderstorm was located near Canal Point,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Canal Point and Caloosa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2689 8023 2682 8058 2687 8064 2696 8055
      2696 8028
TIME...MOT...LOC 1958Z 237DEG 18KT 2688 8054 

HAIL...1.00IN
WIND...60MPH
 
$$

HVN
2 follow-up statements
262 
WWUS52 KMFL 052011
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
411 PM EDT Sun May 5 2019

FLC099-052045-
/O.CON.KMFL.SV.W.0006.000000T0000Z-190505T2045Z/
Palm Beach FL-
411 PM EDT Sun May 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...

At 411 PM EDT, a severe thunderstorm was located 7 miles south of
Indiantown, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2689 8023 2684 8054 2689 8061 2696 8055
      2696 8028
TIME...MOT...LOC 2011Z 237DEG 18KT 2692 8048 

HAIL...1.00IN
WIND...60MPH
 
$$

HVN
006 
WWUS52 KMFL 052032
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
432 PM EDT Sun May 5 2019

FLC099-052042-
/O.CAN.KMFL.SV.W.0006.000000T0000Z-190505T2045Z/
Palm Beach FL-
432 PM EDT Sun May 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2689 8023 2684 8054 2689 8061 2696 8055
      2696 8028
TIME...MOT...LOC 2030Z 237DEG 18KT 2698 8038 

$$

HVN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:45 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 5, 1:45 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Miami FL
145 PM EDT Sun May 5 2019

.AVIATION...
The main threat of sub-VFR being convection to develop over the
interior later this afternoon and evening. A line of storms in the
Gulf is nearing APF this afternoon. As the convection moves near
the terminals, periods of MVFR are possible. If heavy rain were to
directly impact a terminal, brief bouts of IFR/LIFR are possible.
Conditions should improve to VFR overnight with another round of
afternoon showers and storms possible again Monday afternoon with
focus on the interior eastward.

&&

.PREV DISCUSSION... /issued 1044 AM EDT Sun May 5 2019/

..Strong to severe storms possible this afternoon and evening...

UPDATE...
Forecast continues on track for strong to severe storms this
afternoon across portions of South Florida. The relative lack of
cloud cover has allowed temperatures to climb this morning, with
plenty of instability available to convection due to diurnal
heating and the remnant boundaries from previous convection
lingering over portions of the region available to provide
localized sources of lift. The sea and lake breeze will be focus
points for convection today which could tap into a supportive,
cooler mid-level of the atmosphere to not only produce a damaging
wind potential but also the potential of hail and tornadic
activity today.

Since boundary interactions will play a role in today's stronger
convection, a logical target region will be the Lake Okeechobee
region and portions of the east coast which remain highlighted in
the marginal severe weather risk area in the Day 1 Outlook from
the Storm Prediction Center. The region of Palm Beach County
between the lake and Atlantic will be a particularly fertile
ground for strong convection with the Storm Prediction Center's
SSCRAM+HRRR Severe Weather Guidance tool capturing this well in
the last several runs with highlighted areas of non-zero severe
wind, severe hail, and tornado potentials. Zones were transmitted
previously mainly to advance to the afternoon period with an
updated Hazardous Weather Outlook issued to capture the details of
this morning's convective outlook for the afternoon and evening.

PREV DISCUSSION... /issued 427 AM EDT Sun May 5 2019/

DISCUSSION...
TODAY AND TONIGHT: Weak shortwave trough is crossing the TN valley
this morning into the Mid-Atlantic, taking with it a developing low
pressure system and frontal boundary stretching across much of the
southeast. The southern extent of this boundary is moving through
the Panhandle this morning, and is expected to work its way into
Central Florida into this afternoon as the ridge currently overhead
retreats southward.

Active weather pattern we've seen the past few days across South
Florida will continue. West-southwest flow will be stronger than
yesterday at 15 to 20kts, so storm motion should be a bit quicker
than we've had. This is also about the point that the development of
the Atlantic seabreeze may be in question. But its hard to bet
against it not developing at all, and instead expect a more limited
inland penetration. Expect early to mid afternoon development across
the interior Gulf coast and inland areas as the Gulf breeze gets
going and the front drops south, sliding east and clashing with the
Atlantic breeze across the east coast as with the past few days.
SPC has placed much of Palm Beach and Broward counties under a
marginal risk for severe storms. The environment remains
favorable for strong storms, with gusty winds, small hail, and
heavy rainfall, mainly with the late day boundary collisions.

MONDAY AND TUESDAY: Upper level flow flattens out and becomes more
zonal as we start the workweek, slowing the forward progress of the
frontal boundary. However, it is expected to continue to drift
southwards through the day on Monday.

Models are now are more aggressive building the ridge to our west
across the Gulf, veering flow aloft more out of the northwest and
giving the boundary enough momentum to potentially clear South
Florida on Tuesday. Even if it doesn't, at this point it looks so
diffuse with little moisture as to be somewhat of a moot point as a
weather influence.

With the front in the vicinity, and lingering deep moisture,
coverage of showers and storms will remain relatively high on
Monday. Steering flow out of the west will continue to limit the
inland progress of the Atlantic seabreeze, placing the best rain
chances along the east coast late in the afternoon with a boundary
collision. Warming temperatures aloft, dry air filtering in behind
the boundary, the falling apart of the front should result in much
more limited coverage on Tuesday. Best coverage will likely favor
the far southern interior south of I-75, where moisture will linger
the longest.

WEDNESDAY THROUGH FRIDAY: Mid to late week will be dominated by the
western Atlantic ridge to our east in the low levels, with the
building mid-upper level ridge across the Gulf of Mexico. Aloft,
this will bring several days of northwesterly flow, gradually
becoming northeasterly as we move into next weekend and the ridge
center creeps closer to the state. The result will be a much drier
and stable airmass than has been in place the past few days,
bringing more seasonable pops in the scattered range each afternoon.

While there doesn't look to be much of a surface reflection, models
do show the passage of an upper level thermal trough Thursday and
Friday, with temps aloft cooling to -10C to -12C. While coverage may
not be extensive, this may bring a little more vigorous convection
to end the week.

MARINE...High pressure over the region on Sunday will bring
light southeast winds early in the day, shifting to southwest
in the afternoon as a front approaches the region. The front will
wash out across the region by Tuesday, high pressure building and
bring east flow to the latter part of the week. Both the Gulf and
Atlantic seabreezes will develop during the afternoons with west-
southwest winds with the Gulf breeze. The main boating concern
will be the development of afternoon and evening storms each day.
Steering flow will push activity off the Atlantic coast through
Monday, with better coverage across inland waterways and Lake
Okeechobee into midweek.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  73  89  73  86 /  30  70  30  20
Fort Lauderdale  76  88  75  86 /  20  60  30  30
Miami            76  90  75  87 /  20  60  30  30
Naples           75  89  72  88 /  10  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...02/RAG
Hazardous weather outlook, May 5, 9:32 AM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
932 AM EDT Sun May 5 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
932 AM EDT Sun May 5 2019

...Strong to severe storms possible this afternoon and evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms are possible across South Florida
mainly during the afternoon and evening hours. The strongest storms
could produce gusty winds, lightning, heavy rainfall, and hail.
Funnel clouds are also possible with strong storms that develop
today.

Wind: The strongest thunderstorms could produce wind gusts up to 60
mph, mainly across Palm Beach County this afternoon.

Hail: The stronger thunderstorms that develop today could produce
hail up to the size of quarter dollars.

Flooding: There is a reasonable threat of minor flooding of streets
and poor drainage areas across the east coast metro areas.

Waterspouts: There is a slight chance of waterspouts across the
Atlantic and Lake Okeechobee waters.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The chance of thunderstorms will continue through the early portion
of the week. The primary hazards will be lightning, gusty winds, and
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail, funnel clouds, and
flooding to the National Weather Service forecast office in Miami.

For more information, visit the National Weather Service in Miami
website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, May 5, 1:39 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
139 PM EDT Sun May 5 2019

FLZ063-051830-
Glades FL-
139 PM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLADES COUNTY UNTIL
230 PM EDT...

* At 138 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Brighton
  Seminole Reservation, or 10 miles north of Lakeport, moving
  northeast at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of north central
  Glades County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2700 8114 2708 8127 2712 8127 2712 8117
      2721 8117 2721 8094
TIME...MOT...LOC 1738Z 211DEG 19KT 2712 8117

HVN
Special weather statement, May 5, 2:28 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
228 PM EDT Sun May 5 2019

FLZ063-051915-
Glades FL-
228 PM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
315 PM EDT...

* At 227 PM EDT, National Weather Service meteorologists were
  tracking a cluster of strong thunderstorms over Brighton Seminole
  Reservation, or 9 miles west of Buckhead Ridge, moving northeast
  at 20 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Lakeport, Buckhead Ridge, Brighton Seminole Reservation and Okee
  Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
If you can hear thunder, you are close enough to be struck! Seek a
safe shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
      2717 8088 2715 8087 2720 8083 2719 8081
      2691 8113 2699 8129 2712 8119 2712 8117
      2715 8117 2721 8113 2721 8094
TIME...MOT...LOC 1827Z 209DEG 16KT 2708 8102

HVN
Special weather statement, May 5, 3:22 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
322 PM EDT Sun May 5 2019

FLZ067-052000-
Inland Palm Beach County FL-
322 PM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...

* At 322 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Pahokee, moving northeast at
  25 mph.

* Small hail and wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Pahokee, Canal Point and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2702 8063 2696 8061 2696 8041 2688 8033
      2671 8072 2681 8080 2691 8070 2698 8069
      2702 8064
TIME...MOT...LOC 1922Z 236DEG 22KT 2684 8074

HVN
Local storm report, May 5, 3:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 6 E BUCKHEAD RIDGE      27.14N  80.79W
05/05/2019  M48 MPH          AMZ610             FL   MESONET

            THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT L001 TOWER
            ON THE NORTH SIDE OF LAKE OKEECHOBEE REPORTED A 42 KT/48
            MPH WIND GUST AT 315 PM EDT.

&&

EVENT NUMBER MFL1900051

RAG
Special weather statement, May 5, 3:46 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Sun May 5 2019

FLZ067-068-052030-
Inland Palm Beach County FL-Metro Palm Beach County FL-
346 PM EDT Sun May 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 430 PM EDT...

* At 346 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Canal Point, moving northeast
  at 35 mph.

* Small hail and wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Palm Beach Gardens, Pahokee, Canal Point, Fremd Village-Padgett
  Island, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2690 8017 2670 8058 2687 8073 2696 8061
      2696 8022
TIME...MOT...LOC 1946Z 235DEG 29KT 2685 8059

HVN
Local storm report, May 5, 3:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT SUN MAY 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N  80.94W
05/05/2019  M49 MPH          AMZ610             FL   MESONET

            THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT L005 TOWER
            ON THE WEST SIDE OF LAKE OKEECHOBEE REPORTED A 43 KT/49
            MPH WIND GUST AT 315 PM EDT.

&&

EVENT NUMBER MFL1900052

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 1:39 PM EDTSpecial Weather StatementMFLGlades51 min
May 5, 2:28 PM EDTSpecial Weather StatementMFLGlades47 min
May 5, 2:58 PM EDTSpecial Marine WarningMFL62 min
May 5, 3:22 PM EDTSpecial Weather StatementMFLPalm Beach38 min
May 5, 3:46 PM EDTSpecial Weather StatementMFLPalm Beach44 min
May 5, 4:05 PM EDTSpecial Weather StatementMFLBroward, Palm Beach55 min
May 5, 4:20 PM EDTSpecial Marine WarningMFL115 min
May 5, 4:27 PM EDTSpecial Weather StatementMFLPalm Beach18 min
May 5, 4:39 PM EDTSpecial Weather StatementMFLPalm Beach21 min
May 5, 4:53 PM EDTSpecial Weather StatementMFLBroward52 min
May 5, 6:10 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
May 5, 6:13 PM EDTSpecial Marine WarningMFL47 min
May 5, 6:26 PM EDTAreal Flood AdvisoryMFLMiami-Dade4 hr
May 5, 6:28 PM EDTSevere Thunderstorm WarningMFLMiami-Dade47 min
May 5, 6:41 PM EDTSpecial Weather StatementMFLMiami-Dade64 min
May 5, 6:58 PM EDTAreal Flood AdvisoryMFLMiami-Dade4 hr
May 5, 7:05 PM EDTSpecial Marine WarningMFL55 min
May 5, 7:39 PM EDTSpecial Weather StatementMFLMiami-Dade66 min
May 5, 7:51 PM EDTSpecial Marine WarningMFL54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.